We studied a novel family of paraxial laser beams forming an overcomplete yet nonorthogonal set of modes. These modes have a singular phase profile and are eigenfunctions of the photon orbital angular momentum. The intensity profile is characterized by a single brilliant ring with the singularity at its center, where the field amplitude vanishes. The complex amplitude is proportional to the degenerate (confluent) hypergeometric function, and therefore we term such beams hypergeometric-Gaussian (HyGG) modes. Unlike the recently introduced hypergeometric modes [Opt. Lett. 32, 742 (2007)], the HyGG modes carry a finite power and have been generated in this work with a liquid-crystal spatial light modulator. We briefly consider some subfamilies of the HyGG modes as the modified Bessel Gaussian modes, the modified exponential Gaussian modes, and the modified Laguerre-Gaussian modes.

Hypergeometric-Gaussian modes / Karimi, Ebrahim; Zito, Gianluigi; Piccirillo, Bruno; Marrucci, Lorenzo; Santamato, Enrico. - In: OPTICS LETTERS. - ISSN 0146-9592. - STAMPA. - 32:(2007), pp. 3053-3055. [10.1364/OL.32.003053]

Hypergeometric-Gaussian modes

KARIMI, ebrahim;ZITO, GIANLUIGI;PICCIRILLO, BRUNO;MARRUCCI, LORENZO;SANTAMATO, ENRICO
2007

Abstract

We studied a novel family of paraxial laser beams forming an overcomplete yet nonorthogonal set of modes. These modes have a singular phase profile and are eigenfunctions of the photon orbital angular momentum. The intensity profile is characterized by a single brilliant ring with the singularity at its center, where the field amplitude vanishes. The complex amplitude is proportional to the degenerate (confluent) hypergeometric function, and therefore we term such beams hypergeometric-Gaussian (HyGG) modes. Unlike the recently introduced hypergeometric modes [Opt. Lett. 32, 742 (2007)], the HyGG modes carry a finite power and have been generated in this work with a liquid-crystal spatial light modulator. We briefly consider some subfamilies of the HyGG modes as the modified Bessel Gaussian modes, the modified exponential Gaussian modes, and the modified Laguerre-Gaussian modes.
2007
Hypergeometric-Gaussian modes / Karimi, Ebrahim; Zito, Gianluigi; Piccirillo, Bruno; Marrucci, Lorenzo; Santamato, Enrico. - In: OPTICS LETTERS. - ISSN 0146-9592. - STAMPA. - 32:(2007), pp. 3053-3055. [10.1364/OL.32.003053]
File in questo prodotto:
File Dimensione Formato  
ol07.pdf

non disponibili

Tipologia: Documento in Post-print
Licenza: Accesso privato/ristretto
Dimensione 145.21 kB
Formato Adobe PDF
145.21 kB Adobe PDF   Visualizza/Apri   Richiedi una copia

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11588/201209
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 266
  • ???jsp.display-item.citation.isi??? 244
social impact